# SDR CA120914005

- Difficulty date: September 12, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Airbus A320-211
- Engine: Cfmint CFM565A1
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Condition: Failed
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) WHEN PILOTS ENTERED THE FLIGHT DECK TO BEGIN THEIR PRE-FLIGHT DEPARTURE CHECKS THEY WERE OVERWHELMED BY FUMES. THE BASE MANAGER, LINE OPERATIONS ELECTED TO TRANSPORT BOTH PILOTS TO THE HOSPITAL TO BE ASSESSED. FOLLOW UP WITH MAINTENANCE.  WHEN THE CREW ARRIVED AT THE ACFT, THE APU WAS RUNNING WITH APU BLEED ON.  AS SOON AS THE CREW ARRIVED AT THE FLIGHT DECK THEY COULD SMELL A STRONG ODOR EMANATING OUT OF THE VENTS.  THE CAPTAIN STATED THAT THE ODOR WAS SIMILAR TO VAR-SOL AND WHEN THEY HELD THEIR HAND OVER THE VENT THE AIR HAD AN OILY FEEL ON THEIR HANDS.  THE ODOR WAS NOT AS STRONG IN THE CABIN.  THE CREW STARTED FEELING LIGHT HEADED, WITH THE CAPTAIN`S SYMPTOMS STRONGER THAN THE F/O. THE CREW WENT TO HOSPITAL TO BE EXAMINED BY A PHYSICIAN, RESULTS UNKNOWN.  MAINTENANCE STATED THAT THERE WERE NO FAULTS ON ARRIVAL.  MAINTENCE WAS INVESTIGATING AND APU OIL LEAK AND WERE CONDUCTING A DE-CONTAMINATION RUN.  APU REPLACED IAW SBA320-49-1099-01,TESTED SERVICEABLE.
